Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 37, NWS Fort Worth, TX

June 9, 2019Bell County, Coryell County, Lampasas County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 9, 2019, 5:33 PM CDT for Bell County, Coryell County, Lampasas County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2019, 5:33 PM CDT (22:33 UTC)
Expired
Jun 9, 2019, 6:00 PM CDT
In force
27 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Observed
Hail
1.75 in

Counties Bell County, TX, Coryell County, TX, Lampasas County, TX

The radar

The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 5:43 PM CDTHAIL 1.5Kempner, TXDELAYED REPORT...SOCIAL MEDIA REPORT OF PING PONG BALL SIZED HAIL NEAR KEMPNER. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 2:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
464 J/kg
Mixed-layer CIN
-473 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

243 
WFUS54 KFWD 092233
TORFWD
TXC027-099-281-092300-
/O.NEW.KFWD.TO.W.0037.190609T2233Z-190609T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
533 PM CDT Sun Jun 9 2019

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southwestern Coryell County in central Texas...
  Southeastern Lampasas County in central Texas...
  Southwestern Bell County in central Texas...

* Until 600 PM CDT.

* At 531 PM CDT, a thunderstorm with a history of producing a tornado
  was located over Copperas Cove, moving south at 40 mph.

  HAZARD...Damaging tornado and golf ball size hail.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Coryell, southeastern Lampasas and southwestern Bell
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm has a history of producing tornadoes. TAKE COVER NOW! 
Move to an interior room on the lowest floor of a sturdy building. 
Avoid windows. If you are outdoors, in a mobile home, or in a 
vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3091 9783 3104 9791 3103 9811 3118 9812
      3120 9784 3088 9767
TIME...MOT...LOC 2231Z 337DEG 34KT 3108 9790 

TORNADO...OBSERVED
HAIL...1.75IN

$$

37

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 9, 4:17 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 9, 4:17 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
417 PM CDT Sun Jun 9 2019

.DISCUSSION...
The mesoscale convective system that crossed the Red River late
this morning has turned out to be the main event for North Texas
today. Its cold pool remained remarkably robust well into the
afternoon hours, the leading edge mimicking a strong summertime
cold front (albeit one with damaging winds), forcing the unstable
mT air in its way to produce intense convection. Although the now
crescent-shaped quasi-linear convective system still contains
some severe storms, the intensity of the associated outflow
boundary has steadily diminished. However, extraordinary MLCAPE
values approaching 4000 J/kg lie in its path. Temperatures in
vicinity of Fort Hood are in the mid to upper 90s with dew points
in the mid 70s. The mercury has soared over 100F southwest of the
Colorado River so a reintensification, particularly along the
western extent of the line, is likely during the remaining hours
of daylight.

A cold front is surging south through West Texas, with many
locations in the Texas Panhandle in the 50s during the afternoon
hours. This boundary may also help the western portions of our
MCS to intensify as it eventually overwhelms the aging outflow.
Areas along and north of the I-20 corridor would appear to be
pacified by the earlier storms this afternoon, but the CAMs hint
that the frontal boundary may still be able to find adequate fuel
to produce some additional convection toward sunset. While this is
unlikely, any activity should be uninclined to become severe. Our
southwestern zones will remain the primary focus this evening with
additional non-severe postfrontal activity overnight.

Unseasonably cool air will pour into North Texas on Monday. The
slow warming trend will take the entire workweek to return high
temperatures to 90F. The week should be generally rain-free, but
a few decaying/dissipating nocturnal complexes may enter from the
west or northwest during the morning hours Tuesday and Wednesday,
then again Friday and Saturday.

25

&&

.AVIATION... /Issued 110 PM CDT Sun Jun 9 2019/
/18Z TAFs/

Two separate rounds of thunderstorms will likely impact the
Metroplex through this evening. The initial is the quasi-linear
convective system approaching from the north. Although the inflow
is meager and its maintenance is having to overcome some mid-level
subsidence, the cold pool has had remarkable fortitude. The
surface layer downstream is largely uncapped and the outflow has
plenty of intensity to peel up the buoyant parcels in its way.
This activity will ride the instability gradient, which is quite
sharp across the I-35 corridor. The outflow will result in a
sudden wind shift to the north/northeast, and this northerly
component will likely linger through the arrival of a cold front
this evening.

While it would appear that these initial storms may dampen the
instability available for the storms along the cold front later
today, the boundary layer has been largely untouched across
western portions of North Texas. The initial development west of
the DFW TRACON may actually be enhanced by the outflow that is
current surging through Northwest Texas. The 18Z TAFs maintain the
timing for the evening thunderstorms, which will be coincident
with the front. Gusty north winds will prevail overnight and
continue through the day Monday.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    67  80  64  81  64 /  60  20   5  10  20
Waco                69  83  63  80  62 /  70  20  10  20  10
Paris               68  82  60  78  60 /  30   5   0   0   5
Denton              65  79  60  81  62 /  50  10   5   5  20
McKinney            67  81  60  80  61 /  50  10   5   5  10
Dallas              69  82  66  81  65 /  50  20   5  10  10
Terrell             69  82  63  81  61 /  50  10   5  10  10
Corsicana           72  82  64  79  62 /  50  20   5  10  10
Temple              69  80  64  80  63 /  70  30  20  20   5
Mineral Wells       64  76  61  79  61 /  50  20  10  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

25/11
Hazardous weather outlook, Jun 9, 4:27 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
427 PM CDT Sun Jun 9 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101300-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
427 PM CDT Sun Jun 9 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
A broken line of storms will impact areas south of the I-20 corridor
into the evening hours. Some of the storms within the line will be
severe with damaging winds and large hail. Although the discrete
cells may exhibit some rotation, the high storm bases and generally
unfavorable low-level shear profiles should limit the tornadic
potential. Although the activity will not be slow-moving, heavy
downpours will pose a flood risk.

Additional thunderstorms will accompany a cold frontal passage
overnight. Some strong or severe storms will be possible with this
activity, but the severe threat should diminish later this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Low thunderstorm chances will linger Monday across western portions
of Central Texas, particularly during the morning hours. These storms
are not expected to be severe.

Nocturnal storm complexes may enter North and Central Texas from the
west or northwest during the morning hours both Tuesday and
Wednesday. Similar events will be possible Friday morning and
Saturday morning. Although a strong storm can't be ruled out with any
of these systems, the severe threat looks low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely into the evening hours south of the I-20
corridor. Limited spotter activation may be requested elsewhere.

In the hours before

Local storm report, Jun 9, 4:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT SUN JUN 09 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             HAMILTON                31.70N  98.12W
06/09/2019  E1.50 INCH       HAMILTON           TX   AMATEUR RADIO

            50 MPH WINDS ESTIMATED AND QUARTER TO PING PONG BALL
            SIZED HAIL REPORTED IN THE CITY OF HAMILTON.
Local storm report, Jun 9, 4:43 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 PM CDT SUN JUN 09 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND GST     HAMILTON                31.70N  98.12W
06/09/2019  M68 MPH          HAMILTON           TX   AWOS

            MEASURED 59 KNOT OR 68 MPH WIND GUST AT HAMILTON
            AIRPORT.
Local storm report, Jun 9, 5:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT SUN JUN 09 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             FRANKLIN                31.03N  96.48W
06/09/2019  E1.00 INCH       ROBERTSON          TX   PUBLIC

            QUARTER SIZE HAIL IN FRANKLIN
Local storm report, Jun 9, 5:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
533 PM CDT SUN JUN 09 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TORNADO          2 NNW COPPERAS COVE     31.16N  97.93W
06/09/2019                   CORYELL            TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A BRIEF TORNADO JUST
            NORTHWEST OF COPPERAS COVE.
Local storm report, Jun 9, 5:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
533 PM CDT SUN JUN 09 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TORNADO          3 WNW COPPERAS COVE     31.138N  97.94W
06/09/2019                   CORYELL            TX   NWS STORM SURVEY

            NWS STORM SURVEY TEAM DETERMINED THAT AN EF-2 TORNADO OCCURRED
            ON THE BORDER OF EXTREME SOUTHERN CORYELL COUNTY AND EXTREME EASTERN
            LAMPASAS COUNTY. THE TORNADO TRACKED SOUTH-SOUTHEASTWARD
AND PRODUCED            SIGNIFICANT SHINGLE...TREE...AND ANCILLARY
STRUCTURAL DAMAGE TO NUMEROUS            RESIDENCES IN THE
NEIGHBORHOODS STRADDLING BIG DIVIDE ROAD.
Local storm report, Jun 9, 5:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
533 PM CDT SUN JUN 09 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TORNADO          3 WNW COPPERAS COVE     31.138N  97.94W
06/09/2019                   CORYELL            TX   NWS STORM SURVEY

            NWS STORM SURVEY TEAM DETERMINED THAT AN EF-2 TORNADO OCCURRED
            ON THE BORDER OF EXTREME SOUTHERN CORYELL COUNTY AND EXTREME EASTERN
            LAMPASAS COUNTY. THE TORNADO TRACKED SOUTH-SOUTHEASTWARD
            AND PRODUCED SIGNIFICANT SHINGLE...TREE...AND ANCILLARY
            STRUCTURAL DAMAGE TO NUMEROUS RESIDENCES IN THE NEIGHBORHOODS
            STRADDLING BIG DIVIDE ROAD.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:27 AM CDTSpecial Weather StatementFWDCooke, Fannin, Grayson, Montague63 min
Jun 9, 11:58 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson62 min
Jun 9, 12:42 PM CDTSevere Thunderstorm WarningFWDCollin, Denton63 min
Jun 9, 1:16 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant44 min
Jun 9, 1:40 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Hunt, Kaufman, Rockwall50 min
Jun 9, 1:54 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Hill, Johnson, Tarrant66 min
Jun 9, 2:04 PM CDTAreal Flood AdvisoryFWDDallas, Kaufman, Rockwall3 hr
Jun 9, 2:27 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Henderson, Kaufman, Navarro63 min
Jun 9, 2:33 PM CDTRiver Flood WarningFWDDallas15 hr
Jun 9, 3:00 PM CDTSevere Thunderstorm WarningFWDErath60 min
Jun 9, 3:25 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro44 min
Jun 9, 3:53 PM CDTSevere Thunderstorm WarningFWDBosque, Comanche, Erath, Hamilton67 min
Jun 9, 4:11 PM CDTSpecial Weather StatementFWDLimestone34 min
Jun 9, 4:25 PM CDTSevere Thunderstorm WarningFWDFalls, Leon, Limestone, Robertson65 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas62 min
Jun 9, 5:52 PM CDTSevere Thunderstorm WarningFWDBell23 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.